advice please


Sorry for posting again, I could do with some advice, I've just restarted thyroxine 25mcgs one month ago, felt ok (usual side effects first week) but then by week 4 I felt sluggish, a bit constipated. Bloods were Tsh 2.9 (03-4.2),  T3 3.6 (3.1-6.8), FT4 13.5 (12-22).

My previous results were TSH 5.6 in March and 4.8 in April, FT4 was 14.7. So Endo decided to try me on thyroxine again. I'm wondering if my T3 and T4 has gone down because my body is adjusting to the thyroxine and thyroid is now making less?  will it eventually start producing again?

The Dr has told me to take 50/25mcgs in alternate doses, started on Saturday, constipation has eased, but getting hot flushes and pounding heart occasionally.  I seem to struggle with thyroxine and got horribly anxious when I tried it before. I've tried 5 months without the thyroxine and felt sluggish and the TSH has been slowly rising but not greatly. I also had a terrible irritated throat and constant cough which I am sure was due to feeling a bit hypo. 

Any advice greatly appreciated



3 Replies

  • Runnergirl,

    Levothyroxine replaces low thyroid hormone, it won't kickstart your thyroid gland into producing more.

    Hot flushes and pounding heart can be experienced when undermedicated and most people on Levothyroxine will feel well when TSH is 1.0 or lower.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Hi Clutter

    Thanks for replying, I'll continue with the meds, and hope for an improvement, I don't understand why my T3/T4 have gone down though, I would have thought the levels would increase? Feeling crap at the mo.



  • Runnergirl,

    TSH rises to stimulate the thyroid to produce T3 and T4 when levels drop.  Levothyroxine replaces low T3 and T4.

You may also like...